MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71357106
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed since stem had subsided and moved into varus and patient was experiencing thigh pain.With the pathology results an infection was confirmed.An antibiotic spacer was used.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to pain, stem subsidence and movement.The affected anthology offset stem, biolox delta head and r3 delta ceramic liner, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the adverse event could not be corroborated.A medical analysis noted that three undated x-rays were provided for review but did not indicate a reason for the stem subsidence.No other additional relevant information has been provided.Without the return of the actual product involved, our investigation of this report is inconclusive.Some potential causes of the reported event could include but are not limited to traumatic injury, patient anatomy or patient non-compliance.

Brand Name
ANTHOLOGY HO POR PL HA SZ 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9636101
Report Number1020279-2020-00399
Device Sequence Number16840151
Product Code JDI
UDI-Device Identifier03596010559616
UDI-Public03596010559616
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71357106
Device Catalogue Number71357106
Device Lot Number18BM11604
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;